Lightning, Grant
- When
- June 19, 3:05 PM CST
- Where
- Grant County, Bentley
- Property damage
- $30,000
- Reported by
- Law Enforcement
- Coordinates
- 31.520, -92.500
Lightning struck a home in the town of Bentley, Louisiana. The structure suffered moderate damage.
Scattered strong thunderstorms developed across portions of northwest and north central Louisiana during the afternoon and evening hours of June 19th. These storms produced lightning which struck a home in Grant Parish.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered strong thunderstorms developed across portions of northwest and north central Louisiana during the afternoon and evening hours of June 19th. These storms produced lightning which struck a home in Grant Parish.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 19, 1:32 PM CST, 1 hour 33 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 232 PM CDT TUE JUN 19 2007 .DISCUSSION... AREA RADARS AFTERNOON SEA BREEZE ACTIVITY HAS DEVELOPED OVER CENTRAL LA...AND DESPITE CURRENT OBSERVATIONS AND LAPS ANALYSES INDICATING SBCAPES OF 3500-4500 J/KG...CONVECTION IS STRUGGLING TO MAINTAIN ITSELF. THIS ACTIVITY SHOULD DIMINISH QUICKLY W/LOSS OF DIURNAL HEATING. OTHERWISE...UPPER LEVEL RIDGING IS ALREADY APPARENT VIA WATER VAPOR IMAGERY...AND CENTERED OVER NM. OVER THE NEXT FEW DAYS...MODELS ADVERTISE WEAK PERTURBATIONS ROTATING AROUND THE PERIPHERY OF THE RIDGE...FOR LOW-ORDER CHANCES OF CONVECTION EACH DAY. OVER THE WEEKEND THE RIDGE WILL BEGIN SHIFTING NORTHEAST TOWARD THE CENTRAL PLAINS...LEAVING THE FOUR-STATE AREA HIGH AND DRY. FORECAST SOUNDINGS AND MODEL THICKNESSES CONTINUE TO SUGGEST OVERCUTTING GUIDANCE NUMBERS BY A FEW DEGREES...AND WE/LL KEEP THINGS WARM. && .AVIATION... ISOLATED TO SCATTERED SHRA/TSRA ACROSS THE AIRPORTS THIS AFTERNOON ARE EXPECTED TO GRADUALLY DISSIPATE AFTER 20/0100 UTC OR SO. ONCE THIS OCCURS...EXPECT MOSTLY VFR FLIGHT CATEGORIES AT AREA TERMINALS AS UPPER RIDGING BUILDS OVER THE REGION FROM THE WEST. UNTIL THEN...MOSTLY VFR FLIGHT CATEGORIES COULD BE INTERMITTENTLY REDUCED TO MVFR /OR EVEN LOWER/ IN THE VICINITY OF ANY SHRA/TSRA. /21/ && .PRELIMINARY POINT TEMPS/POPS... SHV 76 95 73 97 / 0 0 0 0 MLU 75 92 68 96 / 0 0 0 0 DEQ 71 93 69 94 / 0 0 0 0 TXK 73 91 70 95 / 0 0 0 0 ELD 72 92 66 96 / 0 0 0 0 TYR 75 90 74 96 / 0 20 20 0 GGG 75 92 72 96 / 0 20 20 0 LFK 76 96 73 95 / 0 20 20 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 21/44
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1148 AM CDT TUE JUN 19 2007 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-201100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1148 AM CDT TUE JUN 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON WITH DAYTIME HEATING...MOST NUMEROUS ACROSS THE EASTERN SECTIONS OF NORTHCENTRAL LOUISIANA...AS A WEAK UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY SINKS SOUTH AND EAST AWAY FROM THE AREA. REMNANT OUTFLOW BOUNDARIES FROM EARLIER STORMS...THE UPPER LEVEL DISTURBANCE ALOFT... AND TEMPERATURES RISING TO THE UPPER 80S AND LOWER 90S AREAWIDE... WILL CONTRIBUTE TO THE INCREASING INSTABILITY AND LIFT THIS AFTERNOON...SUCH THAT SOME ISOLATED THUNDERSTORMS THAT DEVELOP COULD BECOME SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. GIVEN THAT THE AIR MASS REMAINS SATURATED AS WELL...LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE IN THE STRONGER STORMS...ESPECIALLY ACROSS NORTHCENTRAL LOUISIANA. THESE SHOWERS AND THUNDERSTORMS WILL DIMINISH SHORTLY AFTER SUNSET...WITH THE LOSS OF DAYTIME HEATING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER...EMERGENCY MANAGER...AND HAM RADIO OPERATOR ACTIVATION...MAY BE NEEDED THIS AFTERNOON ACROSS NORTHCENTRAL LOUISIANA. 44
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM TSTM WND DMG HAYNESVILLE 32.97N 93.14W
06/18/2007 CLAIBORNE LA LAW ENFORCEMENT
SEVERAL TREES DOWNED.
&&
MBERRYThe national radar mosaic for the moment the first event began.
1 lightning. Local standard time, as filed.
Lightning struck a home in the town of Bentley, Louisiana. The structure suffered moderate damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Louisiana in 2007Every state in 2007This day in weather historyWarnings in Louisiana, June 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38878.